Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Small child, recurrent fever. Taking meftal-p three times a day. Side effects of medication?

Hello Doctor, My 3 1/2 yrs. old daughter suffering from recurrent fever from the last 3 days. we are giving MEFTAL-P whenever she had high temperature (102). We offering MEFTAL-P 3 Times (6 ml Each - as per the doctor s advise) per day. Is there any side effects, if we use MEFTAL-P frequently. Thanks in Advance
Asked On : Thu, 17 Jan 2013
Answers:  2 Views:  1124
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Meftal P given in right dosage and frequency- does not cause any major problems.

How ever Acetaminophen (Paracetamol) is the safest drug for fever in children. You may give this every 6 hours in correct dosage.
Along with this you may do tepid sponging with tap water when she has fever. This will bring down the temperature.
Give her plenty of fluids too.

If its viral fever, she will get okay with these.

If fever persists/ her activity is poor/ oral intake is low- you might have to see your doctor again.

Hope I have answered your query.
Wish your daughter a speedy recovery.
Dr. Sudha Shree.V
Answered: Fri, 18 Jan 2013
I find this answer helpful
Pediatrician Dr. Diana Divakar's  Response
Thank you for posting your query on and giving us this opportunity to clarify your doubts.
Well, meftal P contains a drug called mefenamic acid which is a nonsteroidal antiinflammatory drug used for pain and fever. Its recommending dosing is thrice a day. Generally, short course in the recommended dose does not cause any harm to the child. Though there can be few minor side effects like mild abdominal pain, nausea, vomiting, mild rash, etc. But here, the benefits weigh more than the risks. So, you must give her the drug as recommended by your physician and in case the fever persists even after 5 to 7 days, then you might have to see your pediatrician again.

Hope i have helped to allay your anxiety and clarify your doubts. Assuring you my availability in case of any further doubt. Take care and stay healthy.
Answered: Fri, 18 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor